# SDR 20000417SH021

- Difficulty date: February 21, 2000
- Submitted: April 17, 2000
- Operation: General aviation
- Aircraft: N583FE
- Make and model: Doug MD-11
- Aircraft serial: 48421
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake
- Part serial: B0968
- Condition: Failed
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BRAKE ASSY WAS RECEIVED FROM AIR CARRIER ON 2-21-00 FOR REPAIR AND OVERHAUL SERVICE.  UPON DIS-ASSEMBLY, IT WAS IDENTIFIED THE AFFECTED BRAKE SUFFERED AN EXTREME CARBON OXIDATION BREAKDOWN ON THE INNER DIAMETER OF THE HEAT SINK.  SUBMITTER RECOMMENDATION  WOULD BE AN ANALYSIS OR REVIEW OF CARBON COMPOSITE MANUFACTURING PROCESSES.  (X)
